Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 4, NWS Eureka, CA

January 29, 2015

NWS Eureka, CA issued this small craft advisory at Jan 29, 2015, 2:29 AM PST. It took effect at Jan 29, 2015, 9:00 AM PST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2015, 2:29 AM PST (10:29 UTC)
In effect from
Jan 29, 2015, 9:00 AM PST
Expired
Jan 31, 2015, 9:00 AM PST
In force
48 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WHUS76 KEKA 291029
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PST THU JAN 29 2015


PZZ475-291830-
/O.NEW.KEKA.SC.Y.0004.150129T1700Z-150131T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 AM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST
SATURDAY. 

* WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT
  TONIGHT THROUGH FRIDAY. HIGHEST GUSTS WILL BE DOWN WIND OF CAPE
  MENDOCINO. LIGHT TO MODERATE WINDS WILL DEVELOP LATE THIS
  WEEKEND.

* WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS
  TONIGHT THROUGH FRIDAY. MEANWHILE...WESTERLY WAVE SYSTEM WILL
  BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-291830-
/O.NEW.KEKA.SC.Y.0004.150129T2300Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
229 AM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PST SATURDAY. 

* WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT FRIDAY.
  LIGHT TO MODERATE WINDS WILL DEVELOP LATE THIS WEEKEND.

* WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS
  TONIGHT THROUGH FRIDAY. MEANWHILE...WESTERLY WAVE SYSTEM WILL
  BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
790 
WHUS76 KEKA 291712
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
912 AM PST THU JAN 29 2015

PZZ475-300115-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
912 AM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT
  TONIGHT THROUGH FRIDAY. HIGHEST GUSTS WILL BE DOWN WIND OF CAPE
  MENDOCINO. WINDS WILL DIMINISH THIS WEEKEND. 

* WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS
  TONIGHT THROUGH FRIDAY. MEANWHILE...A WESTERLY WAVE SYSTEM WILL
  BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-300115-
/O.CON.KEKA.SC.Y.0004.150129T2300Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
912 AM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PST SATURDAY...

* WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT
  FRIDAY. WINDS WILL DIMINISH THIS WEEKEND.

* WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS
  TONIGHT THROUGH FRIDAY. MEANWHILE...A WESTERLY WAVE SYSTEM WILL
  BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
494 
WHUS76 KEKA 292313
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PST THU JAN 29 2015

PZZ455-300715-
/O.EXB.KEKA.SC.Y.0004.150130T0500Z-150131T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
313 PM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
FRIDAY. 

* WINDS...N 10 TO 20 KT THIS AFTERNOON...BECOMING 15 TO 25 KT
  FRIDAY AFTERNOON. WINDS WILL DIMINISH THIS WEEKEND.

* WAVES/SEAS...N 6 TO 8 FT AT 8 SECONDS...HIGHEST NEAR POINT
  ARENA. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE
  COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-300715-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 PM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT.
  WINDS WILL DIMINISH THIS WEEKEND.

* WAVES/SEAS...N 7 TO 9 FT AT 8 SECONDS FRIDAY. MEANWHILE...A
  WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS
  PEAKING AT 7 FT AT 16 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-300715-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 PM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT.
  HIGHEST GUSTS WILL BE DOWN WIND OF CAPE MENDOCINO. WINDS WILL
  DIMINISH THIS WEEKEND.

* WAVES/SEAS...N 7 TO 10 FT AT 8 SECONDS THROUGH FRIDAY NIGHT.
  MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL
  WATERS PEAKING AT 7 FT AT 16 SECONDS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
963 
WHUS76 KEKA 300512
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PST THU JAN 29 2015

PZZ470-475-301315-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
912 PM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY 
  NIGHT. WINDS WILL DIMINISH THIS WEEKEND. 

* WAVES/SEAS...N 7 TO 9 FT AT 8 SECONDS FRIDAY. MEANWHILE...WESTERLY
  SWELL WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16
  SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-301315-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
912 PM PST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FRIDAY...

* WINDS...N 10 TO 20 KT THIS AFTERNOON...BECOMING 15 TO 25 KT 
  FRIDAY AFTERNOON. WINDS WILL DIMINISH THIS WEEKEND. 

* WAVES/SEAS...N 6 TO 8 FT AT 8 SECONDS...HIGHEST NEAR POINT
  ARENA. MEANWHILE...WESTERLY SWELL WILL BUILD ACROSS THE COASTAL
  WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
989 
WHUS76 KEKA 301038
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PST FRI JAN 30 2015

PZZ455-301145-
/O.CAN.KEKA.SC.Y.0004.000000T0000Z-150131T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
238 AM PST FRI JAN 30 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ470-475-301845-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PST FRI JAN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL
  DIMINISH SATURDAY.

* WAVES/SEAS...N 7 TO 9 FT AROUND 8 SECONDS AND WESTERLY AROUND 6
  FT AT 15 TO 16 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
528 
WHUS76 KEKA 301704
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 AM PST FRI JAN 30 2015

PZZ470-475-310115-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 AM PST FRI JAN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL 
  DIMINISH SATURDAY. 

* WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY
  AROUND 6 FT AT 15 TO 16 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
681 
WHUS76 KEKA 302237
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 PM PST FRI JAN 30 2015

PZZ470-475-310645-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
237 PM PST FRI JAN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL 
  DIMINISH SATURDAY. 

* WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY 
  AROUND 6 FT AT 15 TO 16 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
996 
WHUS76 KEKA 310437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
837 PM PST FRI JAN 30 2015

PZZ470-475-311245-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
837 PM PST FRI JAN 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL 
  DIMINISH SATURDAY. 

* WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY
  AROUND 6 FT AT 14 TO 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
213 
WHUS76 KEKA 311034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST SAT JAN 31 2015

PZZ470-475-311700-
/O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST SAT JAN 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 25 KT. WINDS WILL
  DIMINISH TODAY.

* WAVES/SEAS...N 5 TO 6 FT AT 7 TO 8 SECONDS AND WEST 6 TO 8 FT
  AROUND 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 2:01 PM PST, 12 hours 28 minutes earlier.

Area forecast discussion, Jan 28, 2:01 PM PST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
201 PM PST WED JAN 28 2015

.SYNOPSIS...DRY WEATHER WILL CONTINUE ACROSS NORTHWEST CALIFORNIA
INTO THE WEEKEND. WETTER CONDITIONS ARE EXPECTED TO BEGIN EARLY
NEXT WEEK AS A TROUGH MOVES OVER THE WEST COAST.

&&

.DISCUSSION...THE DRY WEATHER PATTERN WILL CONTINUE INTO THE
WEEKEND AS A RIDGE OF HIGH PRESSURE REMAINS OVER NORTHERN
CALIFORNIA. BY EARLY NEXT WEEK THE MODELS ARE SHOWING THE RIDGE
WEAKENING AND MOVING EASTWARD AS A TROUGH DEVELOPS OFFSHORE AND
MOVES TOWARDS THE WEST COAST. THIS PATTERN CHANGE WOULD BRING US
COOLER TEMPERATURES AND WETTER CONDITIONS. MODELS SHOW A WEAK
FRONT MOVING THROUGH OUR AREA LATE SUNDAY INTO MONDAY. RAISED POPS
A LITTLE BIT TO ACCOUNT FOR THE SLIGHTLY HIGHER CONFIDENCE, WITH
THE HIGHEST POPS ALONG THE NORTH, DECREASING TO THE SOUTH. BUT
RAINFALL AMOUNTS DON'T LOOK TO BE TOO IMPRESSIVE. TUESDAY INTO
WEDNESDAY A RIDGE BEGINS TO REDEVELOP OVER THE WEST COAST,
BRINGING A RETURN TO DRY CONDITIONS. HAVE POPS TRENDING DOWN
THOSE DAYS TO ACCOUNT FOR THIS.

&&

.AVIATION...AN UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHERN
CALIFORNIA TONIGHT GENERATING MID AND HIGH LAYER CLOUD COVER.
PATCHES OF LOW CLOUD AND FOG WILL LIKELY FORM IN THE INTERIOR
VALLEYS LATE TONIGHT AND INTO THU MORNING...THOUGH THE HIGH CLOUDS
SHOULD INHIBIT THE LONG WAVE COOLING SOME. CONFIDENCE IS NOT HIGH
STRATUS OR FOG WILL ENVELOPE COASTAL SITES AS NORTH FLOW DEVELOPS
TONIGHT, SO THE FORECAST HAS BEEN BASED LARGELY ON PERSISTENCE.

&&

.MARINE...WINDS WILL TURN NORTHERLY THIS EVENING AS RIDGING
DEVELOPS OFFSHORE BEHIND A LOW PRESSURE SYSTEM WHICH WILL PASS
ACROSS THE AREA TONIGHT. NORTHERLY FLOW WILL INCREASE ON THURSDAY
AS THE PRESSURE GRADIENT TIGHTENS BRINGING WINDS OF 20-25KT AND
STEEP SEAS ACROSS THE OUTER WATERS INTO FRIDAY. THE INITIAL RAMP
UP OF THE WINDS WILL BE GRADUAL ON THU. SUBJECTIVELY DECIDED TO
HOLD OFF ON HOISTING ADVISORIES FOR SMALL CRAFT...EVEN THOUGH THE
NAM12, ARW, NMM...AND SREF SHOW AREAS OF 20-25 KT BY LATE IN THE
DAY. WINDS OF 20-25KT WILL LIKELY PERSIST INTO FRI WITH SHORT
PERIOD WAVE ENERGY CONTRIBUTING TO THE TOTAL SEA STATE. A LOW
PRESSURE SYSTEM WILL APPROACH OVER THE WEEKEND AND BUST UP THE
NORTHERLY GRADIENT RESULTING IN A REDUCTION OF WINDS.

FORERUNNERS TO A WEST-NORTHWESTERLY SWELL GENERATED FROM A LARGE
PACIFIC STORM ARRIVED TODAY. ACCORDING TO THE 2 CDIP BUOYS THESE
WAVES WERE ABOUT HALF OF A FOOT OR LESS. THE SWELL WILL CONTINUE
TO BUILD TONIGHT INTO THU...UP TO 4 FT AT 17 SECONDS THU
AFTERNOON. SWELL OF THIS MAGNITUDE MAY POSE A SNEAKER WAVE
THREAT...ESPECIALLY WITH THE INCOMING TIDE THU AFTERNOON. NWPS
GUIDANCE HAS A COUPLE OF SHORTER PERIOD WAVE GROUPS IN THE MIX AS
WELL, NW 4 FT AT 6 SECONDS AND W 3 FT AT 11 SECONDS. IF OUR
ASSUMPTIONS ARE CORRECT AND THESE SHORT PERIOD WAVES ACTUALLY
OCCUR...THE RISK FOR SNEAKER WAVES WILL BE REDUCED. IF THEY DO NOT
OCCUR AND THE OBJECTIVE GUIDANCE FROM THE NWPS AND ENP MODELS ARE
TOO HIGH...THEN THE RISK FOR SNEAKER WAVE ACTIVITY WILL BE HIGHER
AND BEACH GOERS WILL NEED TO KEEP A WATCHFUL EYE ON THE SURF. IT
IS NOT KNOWN FOR SURE AT THIS POINT IF THE NUMERICAL MODELS ARE
OVERDONE ON THE SHORTER PERIOD WAVES. IF THEY ARE NOT
OVERDONE...THE SHORT PERIOD WAVES MAY MAKE FOR UNCOMFORTABLE AND
CHOPPY CONDITIONS FOR RECREATIONAL BOATERS THU AFTERNOON.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 28, 3:21 AM PST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PST WED JAN 28 2015

CAZ001-002-291130-
REDWOOD COAST-MENDOCINO COAST-
321 AM PST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TIDE AND AN INCOMING LONG PERIOD SWELL WILL PROMOTE A MODERATE
TO HIGH SNEAKER WAVE THREAT THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-291130-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
321 AM PST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.